Alabama, 2006

Damaging Wind in Alabama, June 21, 2006

June 21, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 2:16 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 21, 2:16 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUN 21 2006

.SHORT TERM...(TONIGHT - FRIDAY NIGHT)

QUICKLY APPROACHING 100 DEGREES THIS AFTERNOON FOR SEVERAL AREAS
IN CENTRAL ALABAMA...IN FACT, BHM HAS OFFICIALLY REACHED THE
CENTURY MARK. A FEW ISOLATED THUNDERSTORMS OFFERING SOME RELIEF
BUT NOT MUCH COVERAGE WISE. CENTER OF UPPER LEVEL RIDGE WILL
SLOWLY EASE EASTWARD TOMORROW...TEMPERATURES WILL STILL CLIMB INTO
THE MID 90S WITH ISOLATED THUNDERSTORMS.

BY FRIDAY...THE UPPER RIDGE OVER THE SOUTHEAST BEGINS TO BREAK
DOWN AS AN EASTERN CONUS TROF STARTS SHAPING UP. BETTER MOISTURE
AND WEAKENING RIDGE SHOULD ALLOW FOR SCATTERED THUNDERSTORMS OVER
THE NORTH AND AT LEAST ISOLATED CHANCES OVER THE SOUTH...ON
FRIDAY...PERHAPS LINGERING INTO THE EVENING HOURS.

.LONG TERM...(SATURDAY - WEDNESDAY)

AS UPPER TROF BECOMES MORE ESTABLISHED ON SATURDAY...IT WILL PUSH
A WEAK SURFACE BOUNDARY INTO THE AREA AND ENHANCE THE CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS FOR SEVERAL DAYS. WITH
INCREASED MOISTURE...TEMPERATURES WILL BE MUCH MORE TOLERABLE.

SOME NOTICEABLE MODEL DIFFERENCES IN THE EVOLUTION OF THE TROF BY
NEXT TUESDAY AND WEDNESDAY...BUT AT LEAST ISOLATED POPS ARE
WARRANTED WITH NEAR AVERAGE TEMPERATURES.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS...
VFR CONDITIONS WILL BE EXPECTED FOR ALL TAF SITES IN THE 18Z PACKAGE.
MID LEVEL RIDGE ANCHORED ACROSS THE REGION THROUGH THE NEXT 24
HOURS. MOST CONVECTION WILL BE INHIBITED...BUT ISOLATED
THUNDERSTORMS WILL BE AROUND CENTRAL ALABAMA. THE CHANCES THAT ANY
TERMINAL WILL BE AFFECTED ARE SLIM AND WILL NOT BE MENTIONED AT THIS
TIME. CUMULUS FIELD WILL BE DEVELOPED BY AROUND THE 18Z ISSUANCE
TIME...WITH INITIAL DEVELOPMENT AROUND 3500FT. THE CLOUDS WILL LIFT
TO 6K OR 7K FEET BY 21Z. SURFACE DEW POINT DEPRESSIONS OVERNIGHT
WILL NOT BE CONDUCIVE TO FOG DEVELOPMENT. WINDS WILL GENERALLY BE
LIGHT AT 6 KNOTS OR LESS.

&&

.FIRE WEATHER...
SIMILAR CONCERNS JUST 24 HOURS LATER. KBDI VALUES INTO THE
CRITICAL RANGE...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES INTO
THE 30S...AND DRY ANTECEDENT SOIL CONDITIONS. WILL STICK WITH THE
IDEA THAT WINDS WILL BE THE LIMITED FACTOR...AS LIGHT WINDS OF 6
KNOTS OR LESS EXPECTED DURING SUNLIGHT HOURS. CAUTION SHOULD BE
EXERCISED DURING OUTDOOR BURNING ACTIVITIES.

&&

BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  95  71  90 /  20  20  20  30
ANNISTON    70  96  71  91 /  20  20  20  30
BIRMINGHAM  72  95  74  90 /  20  20  20  30
TUSCALOOSA  72  96  71  92 /  20  20  20  30
CALERA      73  95  73  91 /  20  20  20  30
AUBURN      73  93  72  91 /  20  20  20  20
MONTGOMERY  72  95  72  93 /  20  20  20  20
TROY        70  93  71  93 /  20  20  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/88/75
Hazardous weather outlook, Jun 21, 12:30 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 21 2006

ALZ011>015-017>050-221835-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 35 TO 45 MPH AND SMALL HAIL. ONE OR TWO STORMS MAY GROW
LARGE ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL
TO THE SIZE OF NICKELS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JONES/90

In the hours before

Special weather statement, Jun 21, 4:52 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CDT WED JUN 21 2006

ALZ047-048-212315-
LEE-RUSSELL-
552 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND LEE COUNTIES
UNTIL 615 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EXTREME NORTHWESTERN RUSSELL COUNTY...MOVING
SOUTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARVYN THROUGH 615
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 5:13 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT WED JUN 21 2006

ALZ025-035-220000-
CHILTON-SHELBY-
613 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND SHELBY
COUNTIES UNTIL 700 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM PERSISTENT THUNDERSTORMS...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF CALERA.  THESE THUNDERSTORMS WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CALERA...WILTON...
MONTEVALLO...COLUMBIANA AND ALABASTER THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU
ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 5:25 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT WED JUN 21 2006

ALZ024-025-220015-
JEFFERSON-SHELBY-
625 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN SHELBY AND
SOUTHERN JEFFERSON COUNTIES UNTIL 715 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER VESTAVIA HILLS...DRIFTING SLOWLY TO THE NORTH.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 6:06 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT WED JUN 21 2006

ALZ023-220030-
TUSCALOOSA-
706 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
730 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHPORT...MOVING NORTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NORTHPORT THROUGH 730
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 6:11 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT WED JUN 21 2006

ALZ037-043-220045-
ELMORE-TALLAPOOSA-
711 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN ELMORE AND
SOUTHERN TALLAPOOSA COUNTIES UNTIL 745 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHEAST OF TALLASSEE...MOVING NORTHWEST AT 5
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLASSEE AND
ECLECTIC THROUGH 745 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 21, 6:40 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT WED JUN 21 2006

ALZ023-220115-
TUSCALOOSA-
740 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
815 PM CDT...

...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO
45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHPORT...MOVING NORTHWEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TUSCALOOSA...HOLT AND
NORTHPORT THROUGH 815 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90

The radar

The Columbus AFB radar (KGWX), 45 km away, was scanning. The volume nearest the first event began at 00:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lamar

When
June 21, 6:41 PM CST
Where
Lamar County, 2 mi E of Millport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
33.567, -88.050

Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516433.